MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME REVOLUTION RX; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME REVOLUTION RX; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584240
Medical Device Problem Codes Break (1069); Failure to Conduct (1114); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome revolution rx was used in the bile duct and ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the device was successfully cannulated and was advanced to make a sphincterotomy.It was noticed that the patient had a non-boston scientific pancreatic stent sticking out of the duct.The device was temporarily energized and then it could not be energized for about 1 to 2 seconds.An attempt was made to reconnect the device and swapped the generator, and then it was noticed that the wire was broken.It was reported that no part of the cutting wire detached and fell into the patient.In the physician's assessment, since he noticed the pancreatic stent marker (made of a radiopaque metal) was right in the area of where the cutting wire was placed, he thought that the metallic marker interfered with energizing the device and caused it to snap.The tome was pressed up against the pancreatic stent while it was being energized with minimal bowing.The procedure was completed with another jagtome revolution rx.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: investigation results: the returned jagtome revolution rx was analyzed, and a visual and microscopic inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Functional testing could not be performed due to the device condition.The cutting wire was observed blackened, indicating that the device was energized and able to conduct.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The analysis of the returned device found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The wire could break if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bent the cutting wire as observed in the product analysis.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
JAGTOME REVOLUTION RX
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19339106
Report Number3005099803-2024-02201
Device Sequence Number20600499
Product Code KNS
UDI-Device Identifier08714729953234
UDI-Public08714729953234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584240
Device Catalogue Number8424
Device Lot Number0033617118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale